Alert archive / Missouri / Areal Flood Advisories in 2013
Areal Flood Advisory 21, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at May 27, 2013, 3:16 PM CDT for Marion County, Missouri. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- May 27, 2013, 3:16 PM CDT (20:16 UTC)
- Expired
- May 27, 2013, 9:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Marion County, MO
The radar
The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
808
WGUS83 KLSX 272016
FLSLSX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE ST LOUIS MO
316 PM CDT MON MAY 27 2013
MOC127-280230-
/O.NEW.KLSX.FA.Y.0021.130527T2016Z-130528T0230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MO-
316 PM CDT MON MAY 27 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
MARION COUNTY IN NORTHEAST MISSOURI...
* UNTIL 930 PM CDT
* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE ADVISORY AREA. DOPPLER
RADAR ESTIMATED THAT BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN
ACROSS THE ADVISORY AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO
OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER
CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING
INCLUDE...HANNIBAL...PALMYRA...PHILADELPHIA AND WARREN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AN URBAN AND SMALL STREAM FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS
ARE ELEVATED OR PONDING OF WATER IN URBAN OR OTHER AREAS IS OCCURRING
OR IS IMMINENT.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3993 9142 3992 9142 3989 9145 3985 9144
3980 9137 3973 9137 3969 9131 3969 9171
3966 9171 3966 9184 3994 9184 3995 9144
$$
KANOFSKY1 follow-up statement
742
WGUS83 KLSX 280233
FLSLSX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE ST LOUIS MO
933 PM CDT MON MAY 27 2013
MOC127-280248-
/O.EXP.KLSX.FA.Y.0021.000000T0000Z-130528T0230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MO-
933 PM CDT MON MAY 27 2013
...THE URBAN AND SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT FOR
MARION COUNTY HAS BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE ADVISORY AREA.
STREAMS AND CREEKS IN THE ADVISORY AREA HAVE RECEDED OR WERE
BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
ADDITIONAL HEAVY RAINFALL IS POSSIBLE LATE TONIGHT AS THUNDERSTORMS
MOVE ACROSS THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL
1000 AM TUESDAY MORNING.
LAT...LON 3993 9142 3992 9142 3989 9145 3985 9144
3980 9137 3973 9137 3969 9131 3969 9171
3966 9171 3966 9184 3994 9184 3995 9144
$$
TRUETTWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at May 27, 12:26 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 27, 12:26 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1226 PM CDT MON MAY 27 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM CDT MON MAY 27 2013 ONCE AGAIN DEALING WITH A COMPLEX FORECAST WITH THE SENSIBLE WEATHER STRONGLY CONTROLLED BY MESOSCALE FACTORS...SOMETHING THE MODELS TYPICALLY HAVE DIFFICULTY IN RESOLVING. THE CONVECTIVE SYSTEM CURRENTLY EXTENDING THROUGH EASTERN MO HAS BEEN WEAKENING AND SHRINKING OVER THE LAST FEW HOURS AS IT MOVES ESEWD TOWARDS THE MS RIVER. I SEE NO REASON FOR THIS TREND NOT TO CONTINUE...WITH A CONTINUED DECREASE IN INTENSITY AND COVERAGE AS IT OUTRUNS THE INSTABILITY AND BETTER LOW LEVEL FORCING. ATTENTION THEN TURNS TO THE MATURE BOW ECHO SYSTEM/MCS ACROSS WESTERN IOWA/SERN NEBRASKA. THIS WELL-DEFINED SYSTEM IS BEING FEED BY A 40+KT SWLY LLJ WITH MUCAPES OF 1500-2000 J/KG. VIRTUALLY ALL THE EXPLICIT CONVECTION ALLOWING MODELS INCLUDING THE HRRR BRING THIS SYSTEM SEWD THIS MORNING AND HAVE IT IMPACTING THE AREA ALONG AND NORTH OF I-70...PRIMARILY THIS AFTERNOON. I'M NOT SURE ABOUT THE TIMING OR THE EXACT STRUCTURE OF THE FINAL PRODUCT BUT THIS SCENARIO LOOKS QUITE REASONABLE AND I HAVE LIKELY POPS OVER A MOST OF THE NRN 2/3RDS OF THE CWA. THE SYSTEM IS MOVING AT A PRETTY GOOD CLIP RIGHT NOW AND PURE EXTRAPOLATION WOULD HAVE IT ENTERING THE NW PORTION OF THE CWA 14Z OR SO...HOWEVER IT MAY BECOME MORE ELONGATED WITH TIME. THE LONGER IT TAKES TO ENTER THE CWA...THE GREATER THE OPPORTUNITY FOR THE AIR MASS AHEAD OF IT TO DESTABILIZE AND THEN FOR THE SYSTEM AND ITS MESOSCALE BOUNDARY TO INTERACT WITH. IT COULD POSE A LOCALLY HEAVY RAIN AND WIND THREAT DEPENDING ON ITS FINAL INTENSITY. NORTHERN PORTIONS OF MO INTO WEST CENTRAL IL LOOK ACTIVE AGAIN TONIGHT. A SHORTWAVE WILL BE MOVING ENEWD FROM THE PLAINS INTO THE MID/UPPER MS VALLEY PROVIDING LARGE SCALE ASCENT ALONG WITH FORCING VIA A STOUT 50+ KT VEERING SWLY LLJ. THIS WILL PROVIDE STRONG SUPPORT FOR AT LEAST ONE AND POSSIBLY SEVERAL MCSS WHICH TRACK EASTWARD FROM THE CENTRAL PLAINS AND EFFECT PORTIONS OF NRN MO. AGAIN THERE COULD BE A WIND AND HEAVY RAIN THREAT WITH ANY SYSTEM. GLASS .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 400 AM CDT MON MAY 27 2013 THE CHANCE OF SHOWERS AND THUNDERSTORMS LINGERS A BIT LONGER THAN PREVIOUSLY FORECAST INTO TUESDAY AND TUESDAY NIGHT ACCOUNTING FOR RESIDUAL BOUNDARIES FROM TONIGHTS ACTIVITY...HOWEVER OVERALL THE AREA IMPACTED SHOULD BE SHRINKING AND TEMPERATURES WILL BE WARMING TUESDAY AND WEDNESDAY AS A RIDGE BUILDS THRU THE ERN U.S. BY THE LATER PART OF THE WEEK AND INTO THE WEEKEND WE GET BACK INTO AN ACTIVE PATTERN AS A DEEP UPPER TROF SLOWLY PROGRESSES EASTWARD INTO THE NATIONS MIDSECTION. GLASS && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1213 PM CDT MON MAY 27 2013 A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS AFTN. BRIEF PDS OF IFR VSBYS ARE EXPECTED DUE TO HEAVY RAINFALL. WINDS WILL TURN NWLY FOR A FEW HOURS AFTER THE STORMS MOVE THROUGH FOLLOWED BY A RETURN TO PREVAILING SLY FLOW. THERE IS A GREAT DEAL OF UNCERTAINTY REGARDING CONVECTIVE TRENDS FOR LATE TONIGHT BUT PCPN CHCS APPEAR TO BE HIGHEST AT KUIN. STRONGER WINDS SHOULD MIX DOWN TO THE SFC TOMORROW AND PRODUCE WIND GUSTS OF 20-25 KTS. SPECIFICS FOR KSTL...TWO AREAS OF THUNDERSTORMS ARE EXPECTED TO AFFECT KSTL OVER THE NEXT 6 HOURS. THE FIRST AREA WILL BE WITHIN THE 10 MILE VICINITY OF THE AIRPORT OVER THE NEXT HOUR OR SO. THE SECOND AREA OF THUNDERSTORMS EXTENDED BETWEEN KCOU AND KUIN AT TAF ISSUANCE AND THIS LINE IS EXPECTED TO REACH KSTL AROUND 20Z. THERE IS A GREAT DEAL OF UNCERTAINTY REGARDING CONVECTIVE TRENDS FOR LATE TONIGHT AND TOMORROW AFTN BECAUSE WHAT HAPPENS LATER WILL DEPEND ON WHAT HAPPENS ACROSS THE REGION THIS AFTN. SWLY WINDS WILL BECOME NWLY AFTER THE LINE OF THUNDERSTORMS MOVES THROUGH THEN BECOME SLY AGAIN TONIGHT. STRONGER WINDS SHOULD MIX DOWN TO THE SURFACE TOMORROW AND PRODUCE WIND GUSTS OF 20-25 KTS. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 27, 5:19 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 519 AM CDT MON MAY 27 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281030- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 519 AM CDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY ACROSS CENTRAL...EAST CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...WITH A CHANCE OF THUNDERSTORMS ELSEWHERE. THUNDERSTORMS ARE LIKELY AGAIN TONIGHT ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...WITH A CHANCE OF THUNDERSTORMS ELSEWHERE. THIS AFTERNOON AND TONIGHT...SOME OF THE STORMS ALONG AND NORTH OF INTERSTATE 70 MAY BE STRONG TO SEVERE CAPABLE OF PRODUCING HEAVY RAIN...LARGE HAIL...AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT ACROSS PORTIONS OF NORTHERN MISSOURI INTO WEST CENTRAL ILLINOIS. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA FROM WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. GLASS
In the hours before
Special weather statement, May 27, 2:01 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 201 PM CDT MON MAY 27 2013 MOZ049>051-059-060-062-271945- CALLAWAY MO-FRANKLIN MO-GASCONADE MO-MONTGOMERY MO-OSAGE MO-WARREN MO- 201 PM CDT MON MAY 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WARREN...NORTHEASTERN OSAGE... MONTGOMERY...GASCONADE...NORTHWESTERN FRANKLIN AND EASTERN CALLAWAY COUNTIES UNTIL 245 PM CDT... AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF CHAMOIS...OR 12 MILES WEST OF HERMANN...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HERMANN... NEW HAVEN... WARRENTON... WRIGHT CITY... BIG SPRING... SWISS... JONESBURG... TRELOAR... MARTHASVILLE... TRUESDALE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Local storm report, May 27, 2:47 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HEAVY RAIN SHELBINA 39.69N 92.04W
05/27/2013 M2.70 INCH SHELBY MO CO-OP OBSERVER
SINCE 1045 AM. STILL RAINING.
&&
KANOFSKYLocal storm report, May 27, 3:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL ELSAH 38.95N 90.35W
05/27/2013 E0.70 INCH JERSEY IL TRAINED SPOTTER
PEA TO DIMED SIZE HAIL.
&&
GOSSELINLocal storm report, May 27, 3:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
303 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND DMG MONTICELLO 40.12N 91.71W
05/27/2013 LEWIS MO EMERGENCY MNGR
ROOF BLOWN OFF A HOUSE IN MONTICELLO. ALSO A REPORT OF
A MACHINE SHED DESTROYED AND BLOWN ONTU A HIGHWAY NEAR
LEWISTOWN. NUMEROUS TREE LIMBS DOWN WITH POWER OUTAGES
ACROSS LEWIS COUNTY.
&&
GOSSELINLocal storm report, May 27, 3:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM NON-TSTM WND GST 4 NNE ORCHARD FARMS 38.93N 90.42W
05/27/2013 M45 MPH ST. CHARLES MO ASOS
WIND GUST FROM OUTFLOW BOUNDARY.
&&
GOSSELINSpecial weather statement, May 27, 3:08 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 308 PM CDT MON MAY 27 2013 MOZ059-062-072-272100- CRAWFORD MO-FRANKLIN MO-GASCONADE MO- 308 PM CDT MON MAY 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR GASCONADE...SOUTHERN FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES UNTIL 400 PM CDT... AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF GERALD...OR 10 MILES EAST OF OWENSVILLE...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BOURBON... SULLIVAN... ST. CLAIR... BEAUFORT... LEASBURG... PARKWAY... LONEDELL... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:21 AM CDT | Areal Flood Advisory | LSX | Boone | 6 hr |
| May 27, 12:12 PM CDT | Areal Flood Advisory | LSX | Monroe, Shelby | 6 hr |
| May 27, 2:07 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Osage, Warren | 38 min |
| May 27, 2:12 PM CDT | River Flood Warning | LSX | Marion | 6 days |
| May 27, 2:35 PM CDT | River Flood Warning | LSX | Marion | 54 hr |
| May 27, 3:01 PM CDT | Areal Flood Advisory | LSX | Boone | 6 hr |
| May 27, 3:12 PM CDT | Areal Flood Advisory | LSX | Audrain, Callaway | 6 hr |
| May 27, 3:40 PM CDT | Areal Flood Advisory | LSX | Montgomery | 6 hr |
| May 27, 3:54 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Knox, Lewis, Lincoln and 6 more | 18 hr |
| May 27, 6:28 PM CDT | River Flood Warning | LSX | Monroe | 5 days |
Nearby
Areal Flood Advisories in Missouri, 2013Every areal flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.